Joint pain affecting sex life?


Question from Meriberi: Hi. I'm taking Arimidex and the joint pain is really wreaking havoc with my sex life. Being in certain positions is just not possible anymore. Do you have any advice?
Answers - Kara Nakisbendi I suggest some kind of exercise program that's gentle to the joints and keeps things moving. I would talk to your physician about supplements, whether it would be possible to take fatty acids or glucosamine. I think maintaining some strength and flexibility, so gentle exercise like yoga can help with the pain. I'm a big proponent of acupuncture, I think they have an answer for everything. Work with a pillow with positions so there isn't as much pressure on the joints. Sometimes the side effects are so severe you need to talk to your oncologist to see if there's a different aromatase inhibitor that's better than another one with fewer side effects. Some people do better on one than another.

On Wednesday, February 20, 2008, our Ask-the-Expert Online Conference was called Sex, Intimacy, and Breast Cancer. Leslie R. Schover, Ph.D. and Kara Nakisbendi, M.D. answered your questions about sexual side effects of breast cancer and breast cancer treatment, and what you can do about them.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.

Was this resource helpful?

Yes No
Evergreen-donate
Back to Top